Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 448, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 8, 2008, 6:27 PM CDT for Franklin County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2008, 6:27 PM CDT (23:27 UTC)
- Expired
- Sep 8, 2008, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Franklin County, MO
The radar
The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 082327
SVRLSX
MOC071-090015-
/O.NEW.KLSX.SV.W.0448.080908T2327Z-080909T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT MON SEP 8 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 715 PM CDT
* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES SOUTH OF BEAUFORT...OR 10 MILES NORTH OF
SULLIVAN...AND WAS MOVING EAST AT 22 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. CLAIR...
PARKWAY...
UNION...
VILLA RIDGE...
LONEDELL...
PACIFIC...
GRAY SUMMIT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3825 9123 3847 9126 3854 9095 3854 9091
3854 9089 3856 9088 3858 9078 3843 9074
3824 9078
TIME...MOT...LOC 2327Z 259DEG 19KT 3836 9114
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 082354
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT MON SEP 8 2008
MOC071-090015-
/O.CON.KLSX.SV.W.0448.000000T0000Z-080909T0015Z/
FRANKLIN MO-
654 PM CDT MON SEP 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL FRANKLIN COUNTY...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR ST. CLAIR...AND WAS MOVING EAST AT 14
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ST.
CLAIR...PARKWAY...PINEY PARK...MOSELLE...ROBERTSVILLE...VILLA RIDGE
AND LONEDELL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3825 9123 3847 9126 3854 9095 3854 9091
3854 9089 3856 9088 3858 9078 3843 9074
3824 9078
TIME...MOT...LOC 2354Z 261DEG 13KT 3837 9102
$$
GLASS000
WWUS53 KLSX 090017
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT MON SEP 8 2008
MOC071-090027-
/O.EXP.KLSX.SV.W.0448.000000T0000Z-080909T0015Z/
FRANKLIN MO-
717 PM CDT MON SEP 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY
EXPIRED AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM.
LAT...LON 3825 9123 3847 9126 3854 9095 3854 9091
3854 9089 3856 9088 3858 9078 3843 9074
3824 9078
TIME...MOT...LOC 2354Z 261DEG 13KT 3837 9102
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:48 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Sep 8, 2:48 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 248 PM CDT MON SEP 8 2008 .DISCUSSION... /238 PM CDT MON SEP 8 2008/ MAIN CONCERN DEALS WITH CHANCE OF SEVERE WEATHER INTO EARLY EVENING AND HOW QUICKLY THE RAIN WILL END TONIGHT. THE NAM/GFS ARE IN RELATIVELY GOOD AGREEMENT WITH MASS/QPF FIELDS OVER MO/IL THE NEXT FEW DAYS...SO HAVE USED A BLEND OF THE TWO THROUGH MIDWEEK. COLD FRONT BISECTED THE CWA AT 19Z...STRETCHING ROUGHLY ALONG A JEF-SET-3LF LINE AT 19Z. DECENT AMOUNT OF SOLAR INSOLATION HELPED TEMPERATURES CLIMB INTO THE LOWER 80S TO THE SOUTH EARLIER TODAY...BUT BAND OF CIRROSTRATUS HAS SLOWED THE WARMING THIS AFTERNOON. EVEN SO...LATEST OBJECTIVE ANALYSIS INDICATES MLCAPES ARE IN THE 1000-1500 J/KG RANGE WITH LITTLE CINH LEFT. SATELLITE IS SHOWING SOME CU ALONG THE FRONT...SO TSRA MAY BEGIN TO DEVELOP IN THE NEXT FEW HOURS. IF THERE IS DEVELOPMENT...DEEP LAYER SHEAR ALONG THE FRONT IS IN THE 40-50KT RANGE SO ORGANIZED MULTICELLS AND PERHAPS A FEW SUPERCELLS ARE POSSBILE BEFORE DIMINISHING THIS EVENING AS THE FRONT MOVES SOUTH OF THE CWA. JUST HAVE SLIGHT CHANCE OF SHRA GOING AFTER 06Z ONCE THE SHORTWAVE TROUGH MOVES EAST OF THE AREA. SUBSIDENCE SETS IN THEREAFTER KEEPING FORECAST DRY THROUGH WEDNESDAY NIGHT. MAY SEE SOME PATCHY FOG OVER THE NWRN PART OF THE CWA LATE TONIGHT ONCE SKIES BEGIN TO CLEAR. NAM/GFS GUIDANCE TEMPERATURES ARE IN REASONABLY GOOD AGREEMENT AND FOLLOWED CLOSELY. HAVE FOLLOWED CLOSER TO THE ECWMF FOR LATE WEEK INTO EARLY NEXT WEEK BECAUSE IT IS SHOWING MUCH BETTER CONINUITY TODAY COMPARED TO THE GFS. HAVE KEPT ONGOING CHANCE OF SHRA/TSRA GOING FROM THURSDAY THROUGH THE WEEKEND AS SERIES OF SHORTWAVES ACTS ON A STALLED FRONT OVER MO/IL. STILL IS YET TO BE SEEN HOW THE REMNANTS OF HURRICANE IKE WILL EFFECT THE AREA...BUT CHANCES MAY NEED TO BE EXTENDED INTO MONDAY DEPENDING HOW QUICKLY IKE GETS PICKED UP BY TROUGH THAT WILL BE OVER THE CNTRL CONUS THIS WEEKEND. TEMPERATURES ARE A BLEND OF GOING TEMPERATURES AND GUIDANCE FROM HPC. BRITT && .AVIATION... /1222 PM CDT MON SEP 8 2008/ FOR THE 18Z TAFS... THUNDERSTORMS APPEAR LIKELY AHEAD OF THE COLD FRONT THIS AFTERNOON/EARLY THIS EVENING AT KSTL AND KSUS. IFR CEILINGS EXPECTED BEHIND THE FRONT. HAVE KEPT CEILINGS LONGER THAN MODEL GUIDANCE DEPICTS GIVEN EXTENSIVE CLOUD DECK ON SATELLITE AND TREND OF LAST PRECIP/STRATUS EVENT. LOOK FOR FROPA AT KSTL AROUND 21Z. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 8, 3:17 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 317 PM CDT MON SEP 8 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 317 PM CDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS. A FEW STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. PATCHY FOG IS EXPECTED TO DEVELOP LATE TONIGHT OVER PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:35 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.